Aa
A
A
Close
Avatar universal
Black spots in center of eyes when I blink
This is somewhat similar to problems others have reported, but not quite the same. This started about a month ago. Under low light situations, usually in the middle of the night when I get up to use the bathroom, I discovered that when I blink, a black spot appears perfectly centered in my vision, and quickly goes away. It happens equally to both eyes. If I cover my eyes for a few seconds and quickly remove my hands, I see the same spot. Black, round perfectly centered, and maybe covering 5-10 few degrees of arc - not very big. Under normal lighting it is not visible.

After the initial panic, I went to my eye doctor. She dilated my pupils and examined my eyes. She said there was nothing wrong, that my retinas and everything else in my eyes looked perfectly normal.

Over the following weeks it slowly faded away. But several days ago it started to get worse, and started to do it under normal lighting. Now it appears to be fading again.

Some more information. I've experimented with this a bit. When it's five in the morning and you are worried about going blind, you don't sleep well so I've had some time to experiment :). Under the right lighting, if I squint my eyes I can get the spots to appear. If I hold still without blinking, the spot fades away over 5-10 seconds. If I then open my eyes wide, the spot is there, but reversed and faint and quickly fades. It appears to be some sort of after image effect. No matter what, the spot always fades quickly, leaving no after image or any noticable signs at all. My vision is otherwise perfectly normal, and there are no permanent symptoms.  

Some background. Two months ago my doctor put me on hydrochlorothazide and simvastatin. Plus I sometimes take actifed for allergies. I'm 49 years old, weigh 190 pounds. My blood pressure has dropped and is down to about 130/80 or so. it was ~ 145/95.

I've talked to people, I've searched, and I've not found any explanation, and I don't really know what to think. Anyone else have any comments, advice, suggestions?
Cancel
1 Answers
Page 1 of 1
711220 tn?1251894727
This is probably normal.  The medications will not cause this problem.  If you are really concerned, see a retinal specialist and get a flourescein angiogram and an OCT.

Dr. O.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Eye Care Community Resources